Open Access and Peer-reviewed
Home Journal Issues Guide for Authors Editorial Board Aims & Scope About Journal News & Announcements


Original Research 
RMJ. 2019; 44(2): 259-262


Intensification of the nephrotoxicity caused by colistin with concurrent use of captopril

Zarafshan Bader, Wardha Mazhar Malik, Imrana Maqsood Khan.

Abstract
Objective: The simultaneous use of colistin and captopril was studied to find the effect on renal function.
Methodology: The study was performed at Department of Pharmacology & Therapeutics, Army Medical College, Rawalpindi, Pakistan. Colistin was given as intravenous infusion followed by intra-muscular injections to rabbits for six days in two different doses as low and high toxic groups. Captopril was given orally alone and in combination with the low and high toxic dose. Serum urea, creatinine, sodium and potassium were recorded and histopathological studies of kidneys done.
Results: All the serum markers of renal functions were escalated. The histopathology showed grade 2 and grade 3 nephrotoxicity.
Conclusion: Patients with serious infections undergoing treatment with colistin must not be given captopril, as the nephrotoxicity is potentiated with this combination even when the dose of colistin is less.

Key words: Colistin, colistin methane sulphonate sodium, captopril, nephrotoxicity.


 
ARTICLE TOOLS
Abstract
PDF Fulltext
Print this article Print this Article
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by Zarafshan Bader
Articles by Wardha Mazhar Malik
Articles by Imrana Maqsood Khan
on Google
on Google Scholar
Article Statistics
 Viewed: 1519
Downloaded: 31
Cited: 0


How to Cite this Article
Pubmed Style

Bader Z, Malik WM, Khan IM. Intensification of the nephrotoxicity caused by colistin with concurrent use of captopril. RMJ. 2019; 44(2): 259-262.


Web Style

Bader Z, Malik WM, Khan IM. Intensification of the nephrotoxicity caused by colistin with concurrent use of captopril. http://www.rmj.org.pk/?mno=4772 [Access: November 17, 2019].


AMA (American Medical Association) Style

Bader Z, Malik WM, Khan IM. Intensification of the nephrotoxicity caused by colistin with concurrent use of captopril. RMJ. 2019; 44(2): 259-262.



Vancouver/ICMJE Style

Bader Z, Malik WM, Khan IM. Intensification of the nephrotoxicity caused by colistin with concurrent use of captopril. RMJ. (2019), [cited November 17, 2019]; 44(2): 259-262.



Harvard Style

Bader, Z., Malik, . W. M. & Khan, . I. M. (2019) Intensification of the nephrotoxicity caused by colistin with concurrent use of captopril. RMJ, 44 (2), 259-262.



Turabian Style

Bader, Zarafshan, Wardha Mazhar Malik, and Imrana Maqsood Khan. 2019. Intensification of the nephrotoxicity caused by colistin with concurrent use of captopril. Rawal Medical Journal, 44 (2), 259-262.



Chicago Style

Bader, Zarafshan, Wardha Mazhar Malik, and Imrana Maqsood Khan. "Intensification of the nephrotoxicity caused by colistin with concurrent use of captopril." Rawal Medical Journal 44 (2019), 259-262.



MLA (The Modern Language Association) Style

Bader, Zarafshan, Wardha Mazhar Malik, and Imrana Maqsood Khan. "Intensification of the nephrotoxicity caused by colistin with concurrent use of captopril." Rawal Medical Journal 44.2 (2019), 259-262. Print.



APA (American Psychological Association) Style

Bader, Z., Malik, . W. M. & Khan, . I. M. (2019) Intensification of the nephrotoxicity caused by colistin with concurrent use of captopril. Rawal Medical Journal, 44 (2), 259-262.








AUTHOR LOGIN

REVIEWER LOGIN

Indexed
&
Abstracted


Indexed in WHO Index Medicus IMEMR, Emromedex, Pakmedinet, ExtraMED and Scopus

  Approved by the Higher Education Commission of Pakistan and Pakistan Medical and Dental Council


ABOUT JOURNAL
POLICIES
STATEMENTS

This is an open access journal which means that all content is freely available without charge to the user or his/her institution. Users are allowed to read, download, copy, distribute, print, search, or link to the full texts of the articles in this journal without asking prior permission from the publisher or the author. This is in accordance with the Budapest Open Access Initiative (BOAI) definition of open access.

The articles in Rawal Medical Journal are open access articles licensed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc-sa/3.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.